Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 16, 2024, 11:27 AM CDT for 11 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2024, 11:27 AM CDT (16:27 UTC)
- Expired
- Apr 16, 2024, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 26 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
884 WWUS74 KTSA 161627 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1127 AM CDT Tue Apr 16 2024 OKZ054>064-067-162200- /O.NEW.KTSA.WI.Y.0008.240416T1627Z-240416T2200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Wagoner- Including the cities of Grove, Jay, Wagoner, Bartlesville, Claremore, Miami, Pawhuska, Pawnee, Nowata, Sapulpa, Pryor, Tulsa, and Vinita 1127 AM CDT Tue Apr 16 2024 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Craig, Creek, Delaware, Mayes, Nowata, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 43
1 follow-up statement
875 WWUS74 KTSA 162203 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 503 PM CDT Tue Apr 16 2024 OKZ054>064-067-162315- /O.EXP.KTSA.WI.Y.0008.000000T0000Z-240416T2200Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Wagoner- Including the cities of Pryor, Miami, Pawnee, Tulsa, Wagoner, Pawhuska, Nowata, Claremore, Jay, Bartlesville, Vinita, Sapulpa, and Grove 503 PM CDT Tue Apr 16 2024 ...WIND ADVISORY HAS EXPIRED... Gusty winds at 25 to 35 mph will remain likely through the early part of the evening before slowly subsiding. $$ RBD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 16, 11:09 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 16, 11:09 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1109 AM CDT Tue Apr 16 2024 ...New SHORT TERM... .SHORT TERM... (The rest of today ) Issued at 1100 AM CDT Tue Apr 16 2024 Convective activity this morning has remained quite muted with just some light showers affecting portions of E OK & NW AR. A sharp N-S theta-e gradient was apparent from near Bartlesville south- southwest to near Thackerville, marking the current position of the Pacific front. This boundary will continue to move eastward this morning into AR by this afternoon. Reinvigorated attempts at convection are expected this afternoon with diurnal heating, though much of this activity may end up developing east of the forecast area... perhaps clipping the eastern-most counties in SE OK/ NW AR. While inhibition will probably continue to temper storm chances in the near term... as advertised by many CAMs... will maintain chance PoPs along/ ahead of the front over the next several hours (exiting the CWA this afternoon). If a storm can establish itself, there remains a limited, conditional severe threat for large hail, damaging winds, and a non-zero tornado threat. Otherwise, skies will clear from west to east today, with gusty SW winds for much of the FA (30-40 mph...isolated higher gusts possible). With plentiful sunshine expected behind the front and downsloping winds, temps are forecast to warm back into the upper 70s/ 80s this afternoon. Additionally, dewpoints are falling into the 30s behind the front and elevated to near critical fire weather conditions may develop late this morning and afternoon in Osage and Pawnee counties. Have issued and RFD for this area as a result. && .LONG TERM... (Tonight through Monday) Issued at 400 AM CDT Tue Apr 16 2024 Wednesday will likely be the warmest day of the forecast period, with afternoon high temperatures climbing well into the 80s. A strong cold front will sweep across the forecast area Thursday afternoon and early evening, and scattered showers and thunderstorms are expected to develop in the vicinity of this boundary. The front is trending faster than previously suggested, which will keep the greatest severe weather chances confined to southeast Oklahoma and western Arkansas Thursday afternoon and evening. Gusty northwest winds and falling temperatures are expected across northeast Oklahoma Thursday afternoon following the frontal passage. The front will stall to our south Friday and Saturday, with showers and a few thunderstorms expected to redevelop north of the boundary during this time period. The highest rainfall chances and amounts will be across the southern part of our forecast area, mainly Friday night into Saturday night. Dry and seasonably cool weather will return for early next week ahead of the next frontal boundary which looks to arrive around Tuesday or Wednesday of next week. && .AVIATION... (12Z TAFS) Issued at 535 AM CDT Tue Apr 16 2024 MVFR conditions prevail early this morning with isolated showers/storms moving across the area. This trend will continue through the morning. VFR conditions return later this morning and into this afternoon from west to east behind the Pacific front moving through the area. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 56 87 66 / 30 0 0 20 FSM 82 62 88 66 / 40 0 0 10 MLC 84 58 86 68 / 40 0 0 10 BVO 83 51 85 59 / 30 0 0 20 FYV 79 54 84 60 / 50 0 0 20 BYV 78 57 84 62 / 30 0 0 10 MKO 83 56 87 66 / 40 0 0 10 MIO 81 55 83 62 / 50 0 0 30 F10 83 56 87 66 / 30 0 0 10 HHW 82 64 83 67 / 50 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...43 LONG TERM....05 AVIATION...10
Hazardous weather outlook, Apr 16, 5:16 AM CDT, 6 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 516 AM CDT Tue Apr 16 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 516 AM CDT Tue Apr 16 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Mainly Northeast Oklahoma. ONSET...This Afternoon. DISCUSSION... Scattered showers and a few thunderstorms will continue to move east across the area this morning in advance of a Pacific cold front. There is a low chance that a storm or two may become severe, mainly across far eastern Oklahoma and northwest Arkansas. Damaging winds will be the main severe weather threat. Gusty southwest winds will follow the passage of the Pacific cold front, and humidities will fall, especially across northeast Oklahoma. This will raise fire weather concerns this afternoon, especially to the west and north of Tulsa where spring green-up has been less significant. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will return to parts of northeast Oklahoma and far northwest Arkansas late Wednesday night, with storm chances increasing Thursday into Thursday evening area wide as a strong cold front moves across the area. A few of these storms may become severe, with large hail and damaging winds being the main threats. The front will stall just south of the Red River Friday and Saturday, with showers and a few thunderstorms remaining possible to the north of the boundary. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:50 PM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 25 min |
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.